About this Journal Submit a Manuscript Table of Contents
Journal of Function Spaces and Applications
Volume 2012 (2012), Article ID 926193, 14 pages
http://dx.doi.org/10.1155/2012/926193
Research Article

-Statistical Convergence of Sequences of Functions in Intuitionistic Fuzzy Normed Spaces

1Department of Mathematical Engineering, Yildiz Technical University, Davutpasa Campus, Esenler, 34210 Istanbul, Turkey
2Department of Mathematics, Istanbul Commerce University, Uskudar, 34672 Istanbul, Turkey
3Department of Mathematics, Yildiz Technical University, Davutpasa Campus, Esenler, 34220 Istanbul, Turkey

Received 18 July 2012; Accepted 17 September 2012

Academic Editor: Manuel Sanchis

Copyright © 2012 Vatan Karakaya et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We study -statistically convergent sequences of functions in intuitionistic fuzzy normed spaces. We define concept of -statistical pointwise convergence and -statistical uniform convergence in intuitionistic fuzzy normed spaces and we give some basic properties of these concepts.

1. Introduction and Some Definitions

Fuzzy logic was introduced by Zadeh [1]. Since then, the importance of fuzzy logic has come increasingly to the present. There are many applications of fuzzy logic in the field of science and engineering, for example, population dynamics [2], chaos control [3, 4], computer programming [5], nonlinear dynamical systems [6], fuzzy topology [7], and so forth. The concept of intuitionistic fuzzy set, as a generalization of fuzzy logic, was introduced by Atanassov [8] in 1983.

In the literature, -norm and -conorm were defined by Schweizer and Sklar [9]. The norms on intuitionistic fuzzy sets are introduced firstly in [10]. Recently Park [11] has introduced the concept of intuitionistic fuzzy metric space and in [12], Saadati and Park introduced intuitionistic fuzzy normed spaces and concept of convergence of a sequence in intuitionistic fuzzy normed spaces. In light of these developments, intuitionistic fuzzy analogues of many concepts in classical analysis were studied by many authors [1317], and so forth.

The concept of statistical convergence was introduced by Fast [18] and Steinhaus [19] independently. Mursaleen defined -statistical convergence in [20]. Also the concept of statistical convergence was studied in intuitionistic fuzzy normed space in [21]. Quite recently, Karakaya et al. [22] defined and studied statistical convergence of sequences of functions in intuitionistic fuzzy normed spaces. Mohiuddine and Lohani [23] defined and studied -statistical convergence in intuitionistic fuzzy normed spaces.

In this paper, we will study concept -statistical convergence for sequences of functions and investigate some basic properties related to the concept in intuitionistic fuzzy normed space.

We first recall some basic notions and definitions of intuitionistic fuzzy normed spaces.

Definition 1.1 (see [12]). Let be a continuous -norm, let be a continuous -conorm, and be a linear space over the field IF ( or ). If and are fuzzy sets on satisfying the following conditions, the five-tuple is said to be an intuitionistic fuzzy normed space and is called an intuitionistic fuzzy norm. For every and ,(i),(ii),(iii),(iv) for each ,(v),(vi) is continuous,(vii) and ,(viii),(ix),(x) for each ,(xi),(xii) is continuous,(xiii) and .

Definition 1.2 (see [19, 24]). Let and . Then, the natural density is defined by , where denotes the cardinality of . A sequence is said to be statistically convergent to the number if for every , the set has asymptotic density zero, where This case is stated by .

Definition 1.3 (see [22]). Let and be two intuitionistic fuzzy normed linear spaces and let be sequences of functions. If for each and for all , then we say that the sequence is pointwise statistically convergent to with respect to intuitionistic fuzzy norm and we write it .

Definition 1.4 (see [20]). Let be a nondecreasing sequence of positive numbers tending to such that Let . The number is said to be -density of , where .
If , then -density is reduced to asymptotic density. A sequence is said to be -statistically convergent to the number if for every , the set has -density zero, where This case is stated by .

Definition 1.5 (see [23]). Let be an intuitionistic fuzzy normed space. Then, a sequence is said to be -statistically convergent to with respect to intuitionistic fuzzy norm provided that for every and , or equivalently This case is stated by .

2. -Statistical Convergence of Sequence of Functions in Intuitionistic Fuzzy Normed Spaces

In this section, we define pointwise -statistical and uniformly -statistical convergent sequences of functions in intuitionistic fuzzy normed spaces. Also, we give the -statistical analog of the Cauchy convergence criterion for pointwise and uniformly -statistical convergent in intuitionistic fuzzy normed space. We investigate relations of these concepts with continuity. Let us start definition of pointwise -statistical convergence in intuitionistic fuzzy normed spaces.

Definition 2.1. Let and be two intuitionistic fuzzy normed linear spaces over the same field IF and let be sequences of functions. If for each and for all , or equivalently then we say that the sequence is pointwise -statistically convergent with respect to intuitionistic fuzzy norm and we write it .

This means that for every , there is integer such that, for all and for every ,

Remark 2.2. Let be sequences of functions. If , since -density is reduced to asymptotic density, then is pointwise statistically convergent on with respect to , that is, .

Lemma 2.3. Let be sequences of functions. Then for every and , the following statements are equivalent. (i)Consider .(ii)For each (iii)For each (iv)For each (v)For each

Example 2.4. Let denote the space of real numbers with the usual norm, and let and for . For all and every , consider In this case is intuitionistic fuzzy normed space. (Also, is intuitionistic fuzzy normed space.) Let be sequences of functions whose terms are given by is pointwise -statistically convergent on with respect to intuitionistic fuzzy norm . It is fact that for each , and since hence we have Thus, for each , since is -statistically convergent to with respect to intuitionistic fuzzy norm .

If we take , then we have Thus , then is -statistically convergent to with respect to intuitionistic fuzzy norm .

If we take , it can be seen easily that Thus, at , is -statistically convergent to with respect to intuitionistic fuzzy norm .

Consequently, since is -statistically convergent to different points with respect to intuitionistic fuzzy norm for each , is pointwise -statistically intuitionistic fuzzy convergent on .

Theorem 2.5. Let be an intuitionistic fuzzy normed space and let be sequences of functions. If sequence is pointwise intuitionistic fuzzy convergent on to a function with respect to , then is pointwise -statistically convergent with respect to intuitionistic fuzzy norm .

Proof. Let be pointwise intuitionistic fuzzy convergent in . In this case, is convergent with respect to for each . Then for every and , there is number such that for all and for each . Hence for each , the set has finite numbers of terms. Since finite subset of has -density , hence That is, .

Theorem 2.6. Let and be two sequences of functions from intuitionistic fuzzy normed space to . If and , then where IF .

Proof. The proof is clear for and . Now let and . Since and , for each if we define then and . Since and , if we state by , then Hence and there exists such that Let We will show that for each Let . In this case Using those mentioned previously, we have This implies that Since and , hence That is

Definition 2.7. Let be sequences of functions. is a pointwise -statistical Cauchy sequence in intuitionistic fuzzy normed space provided that for every and there exists a number such that

Theorem 2.8. Let be a sequence of functions. If is a pointwise -statistical convergent sequence with respect to intuitionistic fuzzy norm , then is a pointwise -statistical Cauchy sequence with respect to intuitionistic fuzzy norm .

Proof. Suppose that and let . For a given , choose such that and . If we state, respectively, and by for each . Then, we have which implies that Let . Then We want to show that there exists a number such that Therefore, define for each , We have to show that Suppose that In this case has at least one different element which does not have. Let Then we have in particular . In this case which is not possible. On the other hand in particular . In this case which is not possible. Hence . Therefore, by . That is, is a pointwise -statistical Cauchy sequence with respect to intuitionistic fuzzy norm .

In the following, we introduce uniformly -statistical convergence in intuitionistic fuzzy normed spaces.

Definition 2.9. Let and be two intuitionistic fuzzy normed linear spaces over the same field IF and let be a sequence of functions. If for all and for all , or equivalently then we say that the sequence is uniformly -statistically convergent with respect to intuitionistic fuzzy norm and we write it .

Remark 2.10. If , then .

Lemma 2.11. Let be a sequence of functions. Then for every and , the following statements are equivalent:(i)Consider .(ii)For all (iii)For all (iv)For all (v)For all

Example 2.12. Let be as Example 2.4. Let be a sequence of functions whose terms are given by Since , hence we have Thus, for all , since is uniformly -statistically convergent to with respect to intuitionistic fuzzy norm .

Definition 2.13. Let be sequences of functions. The sequence is a uniformly -statistical Cauchy sequence in intuitionistic fuzzy normed space provided that for every and there exists a number such that

Definition 2.14. Let and be two intuitionistic fuzzy normed spaces, and let be a family of functions from to . The family is intuitionistic fuzzy equicontinuous at a point if for every and , there exists a such that and for all and all such that and . The family is intuitionistic fuzzy equicontinuous if it is equicontinuous at each point of . (For continuity, may depend on , and ; for equicontinuity, must be independent of .)

Theorem 2.15. Let be intuitionistic fuzzy normed space. Assume that on where functions are intuitionistic fuzzy equicontinuous on and . Then is continuous on .

Proof. Let be an arbitrary point. By the intuitionistic fuzzy equicontinuity of ’s, for every and there exist such that for every and all such that and . Let ( stands for an open ball in with center and radius ) be fixed. Since on , for each , if we state, respectively, and by the sets then and ; hence and is different from . Thus, there exists such that Now, we will show that is intuitionistic fuzzy continuous at . Since and for every ’s are continuous, is also continuous for , we have Thus, the proof is completed.

Acknowledgment

This work is supported by The Scientific and Technological Research Council of Turkey (TUBITAK) under the project no. 110T699.

References

  1. L. A. Zadeh, “Fuzzy sets,” Information and Computation, vol. 8, pp. 338–353, 1965. View at Zentralblatt MATH
  2. L. C. Barros, R. C. Bassanezi, and P. A. Tonelli, “Fuzzy modelling in population dynamics,” Ecological Modelling, vol. 128, pp. 27–33, 2000.
  3. G. Feng and G. Chen, “Adaptive control of discrete-time chaotic systems: a fuzzy control approach,” Chaos, Solitons and Fractals, vol. 23, no. 2, pp. 459–467, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. A. L. Fradkov and R. J. Evans, “Control of chaos: methods and applications in engineering,” Chaos, Solitons & Fractals, vol. 29, pp. 33–56, 2005.
  5. R. Giles, “A computer program for fuzzy reasoning,” Fuzzy Sets and Systems, vol. 4, no. 3, pp. 221–234, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. L. Hong and J.-Q. Sun, “Bifurcations of fuzzy nonlinear dynamical systems,” Communications in Nonlinear Science and Numerical Simulation, vol. 11, no. 1, pp. 1–12, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. P. Das, “Fuzzy topology on fuzzy sets: product fuzzy topology and fuzzy topological groups,” Fuzzy Sets and Systems, vol. 100, no. 1–3, pp. 367–372, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. K. Atanassov, “Intuitionistic fuzzy sets,” in 7th ITKR'S Session, V. Sgurev, Ed., Sofia, Bulgaria, 1983.
  9. B. Schweizer and A. Sklar, “Statistical metric spaces,” Pacific Journal of Mathematics, vol. 10, pp. 313–334, 1960. View at Zentralblatt MATH
  10. K. Atanassov, “Norms and metrics over intuitionistic fuzzy sets,” in Proceedings of the BUSEFAL, vol. 55, pp. 11–20, 1993.
  11. J. H. Park, “Intuitionistic fuzzy metric spaces,” Chaos, Solitons and Fractals, vol. 22, no. 5, pp. 1039–1046, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. R. Saadati and J. H. Park, “On the intuitionistic fuzzy topological spaces,” Chaos, Solitons and Fractals, vol. 27, no. 2, pp. 331–344, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. M. Mursaleen and Q. M. Danish Lohani, “Baire's and Cantor's theorems in intuitionistic fuzzy 2-metric spaces,” Chaos, Solitons & Fractals, vol. 42, no. 4, pp. 2254–2259, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. M. Mursaleen, Q. M. D. Lohani, and S. A. Mohiuddine, “Intuitionistic fuzzy 2-metric space and its completion,” Chaos, Solitons & Fractals, vol. 42, no. 2, pp. 1258–1265, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. R. Saadati and J. H. Park, “Intuitionistic fuzzy Euclidean normed spaces,” Communications in Mathematical Analysis, vol. 1, no. 2, pp. 85–90, 2006.
  16. T. K. Samanta and I. H. Jebril, “Finite dimensional intuitionistic fuzzy normed linear space,” International Journal of Open Problems in Computer Science and Mathematics, vol. 2, no. 4, pp. 574–591, 2009. View at Zentralblatt MATH
  17. B. Dinda and T. K. Samanta, “Intuitionistic fuzzy continuity and uniform convergence,” International Journal of Open Problems in Computer Science and Mathematics, vol. 3, no. 1, pp. 8–26, 2010. View at Zentralblatt MATH
  18. H. Fast, “Sur la convergence statistique,” Colloquium Mathematicum, vol. 2, pp. 241–244, 1951. View at Zentralblatt MATH
  19. H. Steinhaus, “Sur la convergence ordinaire et la convergence asymptotique,” Colloquium Mathematicum, vol. 2, pp. 73–74, 1951.
  20. M. Mursaleen, “λ-statistical convergence,” Mathematica Slovaca, vol. 50, no. 1, pp. 111–115, 2000. View at Zentralblatt MATH
  21. S. Karakus, K. Demirci, and O. Duman, “Statistical convergence on intuitionistic fuzzy normed spaces,” Chaos, Solitons and Fractals, vol. 35, no. 4, pp. 763–769, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. V. Karakaya, N. Simsek, M. Ertürk, and F. Gürsoy, “Statistical convergence of sequences of functions in intuitionistic fuzzy normed spaces,” Abstract and Applied Analysis. In press.
  23. S. A. Mohiuddine and Q. M. D. Lohani, “On generalized statistical convergence in intuitionistic fuzzy normed space,” Chaos, Solitons & Fractals, vol. 42, no. 3, pp. 1731–1737, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. J. A. Fridy, “On statistical convergence,” Analysis. International Journal of Analysis and its Application, vol. 5, no. 4, pp. 301–313, 1985. View at Zentralblatt MATH